It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Re: B5+hairloss
Oct 17, 2003
[quote]Originally posted by Tamara1:
[b]I've been experiencing hairloss while on B5! I took only 3g/day and have lost half of my hair in a very short time. That was really scary. It turend out that the level of iron in my blood became too low. Actually this level was still normal for some people, but it was too low for me. I stopped taking B5 and started taking some iron but it took quite a while before my hair stopped falling out and started growing back.

It's well known that too much of B5 (more than 500mg/day ) kann have this effect on your body. Just look for some information on the internet (but not from those who is selling B5).

So if you are loosing your hair stop taking B5 immediately. Biotin won't help you at all with this problem. It's just good for the hair, but dosn't help in that case. [/b][/quote]

Tamara, how did you find out about your iron levels? Have you done a blood test? And have you also measured other levels, like biotin, vit b6? Have you also tried biotin?
Re: B5+hairloss
Jan 14, 2004
Hey Hewk!

Here's my regimen for the past 2 weeks, starting around January 1st.

[U]January 1st - January 14th[/U]

I am using Natural Factor's Biotin which is 300mcg.
I take about 3000mcg (3mg) or 4500 (4.5mg) depends on how much food i eat.

+

I am taking, NOW B-50 Complex, which includes the following:

[CODE]Vitamin B-12 (Cyanocobalamin) 50 mcg 833%
Folate (Folic Acid) 400 mcg 100%
Vitamin B-6 (as pyridoxine HCI) 50 mg 2500%
Niacin (as Niacinimide) 50 mg 250%
Riboflavin (Vitamin B-12) 50 mg 2941%
Thiamine (as Thiamine HCI) (Vitamin B-1) 50 mg 3333%
Biotin 50 mcg 17%
Pantothenic Acid 50 mg 500%
Paba 50 mg
Choline (as Choline Bitartrate) 50 mg
Inositol 50 mg [/CODE]

I see very minimal results, in fact it seems like it has gotten worse, perhaps by just a bit.

I also noticed that I suffer from ED, where I can't maintain my erection for longer than 5 seconds :(

I went to the doctor about a month or so ago, and he checked my Iron Levels along with my cholesterol levels, I'll post them a bit later.

Regarding my hair loss, it seems that it's worst on the top, especially at the hair line. But overall, my hairline is diffused, it's all over the head even on the sides.

My father, has a full head of hair, even though it's gotten thin in the past few years.

My mother *had* hair loss due to the fact that she had a lot of stress on her, however her brother is bald, and her father is bald. That means I probably have the "balding gene" however they both started to lose their hair when they were in their mid-late 30's, so I should have about 20 more years ;)

Thanks again!
Re: B5+hairloss
Jan 14, 2004
1.On how much B5 did you started and since when?
2.And how much are you using now?
3.Since when did you have libido (erection) problems?
4.How effective does B5 work at your body?
5.Which B5 brand are you taking?

2 weeks is maybe a bit to early to determine that biotin and the B-complex does not work for your hairs.

To test your libido, you could stop B5 for maybe a few days. (meanwhile continue-ing with biotin and B50-complex)

Diffuse thinning on the sides is clearly not Mall Pattern Baldness. So probably not DHT related. But libido problems might be DHT related.
One says that B5 might increase DHT, but I haven't seen evidence about that.

You could also try some extra zinc. A 10gr of B5 contains about 100% or 200% RDA Calcium. A lot of calcium might decrease Zinc intake. Zinc deficiency might cause hair problems and also sexual problems.
[url]http://lpi.oregonstate.edu/infocenter/minerals/zinc/index.html[/url]
I would say take something like 30 to 50mg elemental zinc per day. If possible, take OptiZinc, which contains extra copper.

In my opinion, a fully B5 regimen would contain:
-B5
-Multivitamine
-B50 or B100 -complex
-OptiZinc
-Biotine

I'm taking all of above.

So if I was you, I would do the following:
-buy a OptiZinc and take between 30 and 50mg per day
-go to the lowest B5 dose which is still effective in your body
-buy a multivitamin (with minerals) with a good dosage.
-quite B5 for a few days to test the libido
-try to monitor your hair changes with a digital cam or someone who checks it reguraly

If you continue having the problems, I would quite with B5. Long-term vitamin deficiency can be dangerous!
Re: B5+hairloss
Jan 14, 2004
[QUOTE=Hewk]1.On how much B5 did you started and since when?
2.And how much are you using now?
3.Since when did you have libido (erection) problems?
4.How effective does B5 work at your body?
5.Which B5 brand are you taking?

2 weeks is maybe a bit to early to determine that biotin and the B-complex does not work for your hairs.

To test your libido, you could stop B5 for maybe a few days. (meanwhile continue-ing with biotin and B50-complex)

Diffuse thinning on the sides is clearly not Mall Pattern Baldness. So probably not DHT related. But libido problems might be DHT related.
One says that B5 might increase DHT, but I haven't seen evidence about that.

You could also try some extra zinc. A 10gr of B5 contains about 100% or 200% RDA Calcium. A lot of calcium might decrease Zinc intake. Zinc deficiency might cause hair problems and also sexual problems.
[url]http://lpi.oregonstate.edu/infocenter/minerals/zinc/index.html[/url]
I would say take something like 30 to 50mg elemental zinc per day. If possible, take OptiZinc, which contains extra copper.

In my opinion, a fully B5 regimen would contain:
-B5
-Multivitamine
-B50 or B100 -complex
-OptiZinc
-Biotine

I'm taking all of above.

So if I was you, I would do the following:
-buy a OptiZinc and take between 30 and 50mg per day
-go to the lowest B5 dose which is still effective in your body
-buy a multivitamin (with minerals) with a good dosage.
-quite B5 for a few days to test the libido
-try to monitor your hair changes with a digital cam or someone who checks it reguraly

If you continue having the problems, I would quite with B5. Long-term vitamin deficiency can be dangerous![/QUOTE]

Hewk, I thank your continued support at this hard and complicated time.......

[B]1.On how much B5 did you started and since when?[/B]

I was at about 4-5 grams for about 7 months and than eased off to about 2-3 grams. Then my acne came back and I upped my dosage to about 4-5 grams again but it didn't seem to help at all. I decided to stop as B5 stopped helping my acne condition.

[B]2.And how much are you using now?[/B]

I stopped using B5 for almost 8 months already, however what I noticed is that my hair condition and the ED got worse when I stopped using B5. I think i was shedding less hair while i was on B5.

[B]3.Since when did you have libido (erection) problems?[/B]

I have libido problems for a very long time, I would say for up to 6 months. My problem has been maintaining my erection, it seems to last a couple of seconds :(

[B]4.How effective does B5 work at your body?[/B]

It used to work in cycles, it was excellent at first, than acne came back, went away again, and came back, at that point it was at it's worst. So I discontinued using it.

[B]5.Which B5 brand are you taking?[/B]

I took Natural Factors, a Canadian brand.

I heard that having white spots on your nails is a sign of Zinc deficiency, am I right?

If so 3 of my fingers have "white spots" on them, whatever that means.

I am going to try and get OptiZinc and take it at the dosage that you've suggest. I am very desperate, and I am willing to try many alternatives to get my health where it belongs.

BTW, how's your hair loss has been progressing? is it any beter?

Thanks a lot Hewk :wave:





All times are GMT -7. The time now is 09:54 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!